MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-002343
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Hypoglycemia (1912); Coma (2417)
Date of Event 07/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event was reported to insulet by dexcom, the family has not contacted insulet.Additional information is not available.Prior to the event, the patient had changed from using an insulet provided controller to her personal smartphone with the omnipod 5 app.A cloud log review yielded the omnipod 5 app operated as designed, no malfunction was identified.The settings programmed by the user into the app on thier smartphone did not align to the previously set device.This resulted in a higher than previously utilized basal rate delivery of insulin.Cloud - locked down/smartphone phone_control_ios.Cloud - omnipod 5 software app version 2.0.2.Cloud - operating system 18.3.Cloud - hardware iphone16.2.Cloud - cgm sensor type g6.*please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
A partner complaint from dexcom reported that the patient inadvertently administered a bolus of 41 units of insulin, leading to hypoglycemia.The patient consumed food and believed their blood glucose levels were increasing.The patient was subsequently discovered unconscious, prompting a call to emergency medical services.At the time of this report, the patient was in a coma.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key23599831
Report Number3004464228-2025-57561
Device Sequence Number16025220
Product Code QFG
UDI-Device Identifier10385083000459
UDI-Public(01)10385083000459
Combination Product (Y/N)N
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-002343
Device Catalogue NumberM009-2S-AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age30 YR
Patient SexFemale